Alert archive / Colorado / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 10, 2005, 6:06 PM MDT for Yuma County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 10, 2005, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 110008 FFWGLD COC125-110300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 606 PM MDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 900 PM MDT * AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER WEST CENTRAL YUMA COUNTY BETWEEN THE CITY OF YUMA AND ABARR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEARTSTRONG AND ABARR. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES UP TO 3 INCHES OF RAIN HAS ALREADY FALLEN ALONG HIGHWAY 59 BETWEEN YUMA AND ABARR. THUNDERSTORMS MOVING ACROSS THIS SAME AREA WILL PRODUCE UP TO AN ADDITIONAL 2 INCHES OF RAIN THIS EVENING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3979 10280 3979 10256 4009 10256 4009 10279 $$ KILLINGSWORTH
2 follow-up statements
000 WGUS73 KGLD 110136 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 732 PM MDT WED AUG 10 2005 COC125-110300- YUMA CO- 732 PM MDT WED AUG 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM MDT FOR CENTRAL YUMA COUNTY... AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING FLASH FLOODING CONTINUING TO MOVE SOUTHEAST AWAY FROM THE YUMA AND ABARR AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEARTSTRONG. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL STILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3980 10273 3979 10233 4009 10232 4008 10274 $$ LAMMERS
000 WGUS73 KGLD 110256 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 856 PM MDT WED AUG 10 2005 COC125-110306- YUMA CO- 856 PM MDT WED AUG 10 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL YUMA COUNTY EXPIRES AT 900 PM MDT... THE THREAT FOR FLASH FLOODING HAS ENDED AS THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER IF YOU MUST DRIVE...BE ALERT FOR PONDING OF WATER IN DITCHES AND OTHER LOW LYING AREAS. LAT...LON 3980 10273 3979 10233 4009 10232 4008 10274 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:20 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 10, 2:20 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 0220 PM MDT WED AUG 10 2005 .DISCUSSION...MAIN FORECAST PROBLEMS WILL FOCUS ON PRECIPITATION CHANCES AND THEN HIGH TEMPERATURES AS A TRICKY FORECAST UNFOLDS WITH QUASI-STATIONARY BOUNDARY DRIFTING AROUND...INTERACTING WITH WEAK SHORTWAVE TROUGH ENERGY IN AN INCREASINGLY ACTIVE PATTERN. 500 MB PATTERN SHOWING A BROAD FLAT RIDGE ACROSS THE SOUTHERN HALF OF THE CONUS. RIDGE IS MOST PRONOUNCED OVER SOUTHWEST COLORADO...NICELY MATCHING WITH CURRENT WATER VAPOR IMAGERY. GENERAL EVOLUTION OF MID LEVEL FEATURES IN REASONABLY GOOD AGREEMENT AMONGST FORECAST MODELS. ALL SHOW A WEAKENING AND SOUTHWARD SUPPRESSION OF THE 500 MB RIDGE BEGINNING TONIGHT AND CONTINUING TOMORROW WITH SLOW HEIGHT FALLS OVER THE AREA. FLOW STARTS TO BECOME VERY AMPLIFIED WITH A REX BLOCK OVER EASTERN PACIFIC...AND HUDSON BAY LOW DEEPENING. SOUTHWARD SUPPRESSION OF FLAT CONUS RIDGE APPEARS TO BE IN RESPONSE TO SHORTWAVE TROUGH DESCENDING SOUTHWARD INTO THE CREST OF RIDGE. BY SATURDAY...FLOW IS VERY AMPLIFIED WITH A BERMUDA HIGH TO THE EAST AND PACIFIC BLOCK TRANSITIONING INTO A MORE OMEGA LOOKING SHAPE...AND A HUDSON BAY LOW BECOMING QUITE DEEP. SURFACE REFLECTION OF THIS PATTERN WILL SHOW A HIGH DESCENDING SOUTHWARD FROM WESTERN CANADA BY FRIDAY. SURFACE FRONT WILL SLIP SOUTH OF THE AREA...PROVIDING FOR AN UPSLOPE SITUATION TO DEVELOP. COORDINATION WITH SURROUNDING OFFICES REACHED AN AGREEMENT ON A SHARP CUTTING OF MAX TEMPERATURES ON SATURDAY TO LEVELS WELL BELOW NORMAL. FOR PRECIPITATION...FIRST THREE DAYS LOOK VERY ACTIVE WITH THE SURFACE FRONT CONTINUING TO ACT AS A FOCUS FOR THUNDERSTORMS. SEVERE THREAT POSSIBLE ON FRIDAY WITH INSTABILITY AND SHEAR MAXIMIZED ACROSS SOUTHERN NEBRASKA ZONES. DAY 3 OUTLOOK FROM SPC SHOWS A SLIGHT RISK IN THIS SAME REGION...WHICH LOOKS REASONABLE. EXTENDED (SUNDAY THROUGH WEDNESDAY)... SURFACE HIGH SHOULD SETTLE SOUTHWARD ON SUNDAY WITH CONTINUED UPSLOPE FLOW. EARLIER MENTIONED SHORTWAVE TROUGH AND ASSOCIATED VORT MAXES TO ROTATE THROUGH AREA...CONTINUING AT LEAST SLIGHT CHANCES OF RAINFALL THROUGH MUCH OF THE EXTENDED PERIOD. GFS EXPLODING QPF BOMBS OFF AND ON OVER SEVERAL PERIODS. FOR THE TIME BEING...DID NOT TRY TO PINPOINT THESE EVENTS OTHER THAN A RATHER GENERAL ASSIGNMENT OF POPS. TEMPERATURE FORECAST WOULD BEGIN WITH MUCH BELOW NORMAL TEMPERATURES ON SUNDAY WITH HIGH PRESSURE AND EASTERLY WIND CONTINUING. AIRMASS MODIFICATION WILL BEGIN THEREAFTER...REACHING TO NEAR NORMAL AGAIN BY TUESDAY AND WEDNESDAY AS SHORTWAVE TROUGH ENTERING THE PACIFIC NORTHWEST FORCES RIDGING AHEAD OF IT AND PUMPS THE SOUTHERN CONUS RIDGE BACK UP AGAIN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JOHNSON
Hazardous weather outlook, Aug 10, 10:46 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT WED AUG 10 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1046 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK WARM FRONT WILL LIFT NORTH ACROSS THE TRI STATE AREA THIS AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ANOTHER ROUND OF THUNDERSTORMS ACROSS THE TRI STATE AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON...BUT THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS. STORMS THAT FORM THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAIN BEING THE MAIN THREAT. THERE IS ALSO AN ISOLATED TORNADO THREAT ALONG THE WARM FRONT...WHICH WILL BE LOCATED ALONG AND NORTH OF INTERSTATE 70. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER 9 PM MDT (10 PM CDT) AS THUNDERSTORMS BECOME ELEVATED AND THE MAIN THREAT WILL TRANSITION TO HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL DISTURBANCES AND AN APPROACHING COLD FRONT WILL MAKE THUNDERSTORMS POSSIBLE NEARLY EVERY DAY THROUGH TUESDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED SO THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT (3 PM CDT). JRM
In the hours before
Local storm report, Aug 10, 4:58 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 8 SSW YUMA 40.02N 102.78W
08/10/2005 1.25 INCH YUMA CO AIRPLANE PILOT
MINOR FLOODING IN GARAGE
0455 PM HAIL 4 SSW YUMA 40.07N 102.75W
08/10/2005 1.25 INCH YUMA CO PUBLIC
MINOR FLOODING IN GARAGE
&&
PAINTERLocal storm report, Aug 10, 4:58 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 8 SSW YUMA 40.02N 102.78W
08/10/2005 1.25 INCH YUMA CO PUBLIC
MINOR FLOODING IN GARAGE
&&
PAINTERLocal storm report, Aug 10, 5:10 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 4 S YUMA 40.07N 102.72W
08/10/2005 1.00 INCH YUMA CO TRAINED SPOTTER
&&
PAINTERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:25 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
| Aug 10, 7:11 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 64 min |
Nearby
Flash Flood Warnings in Colorado, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.